Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 146, NWS Shreveport, LA

May 7, 2003Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2003, 2:35 AM CDT for Bossier Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2003, 2:35 AM CDT (07:35 UTC)
Expired
May 7, 2003, 3:30 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 48 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 11:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 070735
SVRSHV
LAC015-070830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 AM CDT WED MAY 7 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA

* UNTIL 330 AM CDT

* AT 234 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF
  BENTON...OR ABOUT 8 MILES SOUTHEAST OF VIVIAN...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTH OF BENTON AT 245 AM CDT
  6 MILES SOUTH OF PLAIN DEALING AT 250 AM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF 
GOLFBALLS AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
UNTIL 330 AM CDT.

LAT...LON 3301 9378 3264 9377 3263 9348 3301 9350

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:20 AM CDT, 15 minutes earlier.

Area forecast discussion, May 7, 2:20 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT WED MAY 7 2003

UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR
FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY.
17

PREVIOUS DISCUSSION...

THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS
WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20
CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND
NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN.
WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE
EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT
BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL
BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N.
FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE
OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE
ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL
LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY
TUESDAY. 17

PRELIMS...

SHV 88/72/90/72/90 3000
MLU 88/72/90/72/90 3000
TXK 87/72/90/72/90 3002
TYR 89/73/90/72/90 2000
LFK 90/73/90/73/90 2000

.SHV...NONE.
Hazardous weather outlook, May 6, 12:00 PM CDT, 14 hours 35 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA.  THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:03 AM CDTSevere Thunderstorm WarningSHVCaddo57 min
May 7, 2:16 AM CDTTornado WarningSHVCaddo59 min
May 7, 2:44 AM CDTTornado WarningSHVBossier61 min
May 7, 3:21 AM CDTSevere Thunderstorm WarningSHVWebster54 min
May 7, 3:52 AM CDTSevere Thunderstorm WarningSHVClaiborne53 min
May 7, 4:33 AM CDTFlash Flood WarningSHVClaiborne3 hr
May 7, 4:57 AM CDTSevere Thunderstorm WarningSHVLincoln63 min
May 7, 5:11 AM CDTSevere Thunderstorm WarningSHVUnion64 min
May 7, 5:44 AM CDTSevere Thunderstorm WarningSHVOuachita61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.